EconPapers    
Economics at your fingertips  
 

A Characterization of the Negative Multinomial Distribution

John Panaretos

MPRA Paper from University Library of Munich, Germany

Abstract: This paper deals with a characterization of the negative multinomial distribution. It is based on the assumption that the conditional distribution of two random vectors is multivariate inverse hypergeometric. It makes use essentially of a multivariate analogue of a condition known in the literature as the Rao-Rubin condition. The result is extended to include characterizations of truncated forms of the negative multinomial distribution. Comparison with previous results in the field is made and an example is included to demonstrate a possible use of the characterization

Keywords: Negative multinomial distribution; multivariate inverse hypergeometric distribution; truncated negative multinomial distribution; Rao-Rubin condition; Shanbhag's lemma (search for similar items in EconPapers)
JEL-codes: C1 (search for similar items in EconPapers)
Date: 1981
References: View complete reference list from CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
https://mpra.ub.uni-muenchen.de/6227/1/MPRA_paper_6227.pdf original version (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:pra:mprapa:6227

Access Statistics for this paper

More papers in MPRA Paper from University Library of Munich, Germany Ludwigstraße 33, D-80539 Munich, Germany. Contact information at EDIRC.
Bibliographic data for series maintained by Joachim Winter ().

 
Page updated 2025-03-19
Handle: RePEc:pra:mprapa:6227